Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Feb 14, 2017, 11:21 AM CST for Jefferson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2017, 11:21 AM CST (17:21 UTC)
- Expired
- Feb 14, 2017, 12:15 PM CST
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WWUS84 KLCH 141721
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1121 AM CST TUE FEB 14 2017
LAZ073-TXZ215-141815-
West Cameron LA-Jefferson TX-
1121 AM CST TUE FEB 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON PARISH IN
SOUTHWESTERN LOUISIANA AND SOUTHERN JEFFERSON COUNTIES UNTIL 1215 PM
CST...
At 1121 AM CST, Doppler radar was tracking a strong thunderstorm near
High Island, or 15 miles south of Hamshire, moving northeast at 55
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Arthur, Sabine Pass, Johnsons Bayou and Sea Rim State Park.
A tornado watch remains in effect until 300 PM CST for southwestern
Louisiana...and southeastern Texas.
LAT...LON 2972 9435 2997 9386 2998 9379 3004 9374
3005 9369 2978 9360 2970 9384 2973 9385
2973 9387 2970 9385 2968 9390 2968 9400
2967 9406 2956 9436
TIME...MOT...LOC 1721Z 240DEG 49KT 2964 9433
$$
BrazzellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Feb 14, 10:10 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 14, 10:10 AM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1010 AM CST Tue Feb 14 2017
.DISCUSSION...Have increased pops over the western half of the
forecast area area with active line over east Texas advancing
rapidly east. Tornado watch in effect until 3 pm for our
southeast Texas counties as well as southwest and west-central
Louisiana. Updates are out.
&&
.PREV DISCUSSION... /issued 529 AM CST Tue Feb 14 2017/
DISCUSSION...
12Z TAFS
AVIATION...
Some minor reductions in visibilities being observed at terminals
along the I-10 corridor this morning. Expect visibilities to
continue to fluctuate for the next couple of hours, but given the
lifting being generated across the region, values should not fall
below 3 miles for any significant length of time.
An upper level low located over northern Texas this morning will
progress eastward into Oklahoma today dragging a trailing cold
front through the area. Scattered thunderstorms are expected in
advance of the front beginning by late morning and becoming more
numerous through the afternoon. Some of these storms will have the
potential to become strong to severe. In addition, A squall line
is expected to develop along the leading edge of the front. Wind
gusts of 40+ MPH are expected in advance of the line as it moves
through terminals. Behind the front, winds will turn northwesterly
and remain windy through the night and into Wednesday morning.
Jones
PREV DISCUSSION... /issued 412 AM CST Tue Feb 14 2017/
DISCUSSION...
Water vapor imagery shows the cutoff low moving out of the Four
Corners Region and into West Texas this morning with attendant
shortwave crossing the Rio Grande into Deep South Texas. Sfc
analysis shows an associated low developing near KBRO with another
noted near KPSN...with a warm frontal boundary slinking sewd into
the forecast area. Regional 88Ds show widespread rain with a few
embedded heavier showers ongoing over cntl/wrn Texas in
proximity to the upper support, while closer to home maybe a few
streamer showers are noted moving in off the Gulf in the warm air
behind the nwd retreating boundary. Otherwise a warm cloudy
morning is ongoing over the region.
Not many changes to the inherited grids/zones this morning as we
still expect a possible heavy rain/severe event beginning late
morning but mainly during the afternoon/early evening hours. The
mid/upper-level storm system will continue pushing ewd through
Texas today, with its sfc reflection following suit by moving
through sern Texas and cntl Louisiana by evening. Enhanced lift
from these features will work in concert with increasing deep
moisture and weak destabilization in the warm sector to produce
widespread convection later today, mainly along/near the attendant
cold front. Recent model runs have been trending slower on the
onset of convection...now looking more like the noon hour for our
extreme wrn areas with the storms eventually pushing towards the
Atchafalaya by early evening. Forecast soundings continue to
indicate sufficient CAPEs and decent lapse rates along with good
directional shear, especially over our swrn zones...for that,
severe wording has been maintained in the grids/zones through the
day as convection makes its ewd path across the forecast area. The
nwrn portion of the CWA has been included in WPC's slight risk
for excessive rainfall today with forecast mean QPFs well
exceeding an inch...although locally higher amounts are certainly
possible.
Precip should gradually end from west to east with the last
showers/storms crossing the Atchafalaya late this evening. Drier
and cooler air should be the rule for Wednesday and Thursday as
we lie under a nrly flow aloft and the next sfc high gradually
builds past. Medium range models are a little more aggressive
today with the next storm system dropping through nrn Mexico
before eventually moving into the wrn Gulf region for Friday and
Friday night, accompanied by scattered showers. With a rather
progressive pattern in place, another round of showers/storms
looks on tap for late in the weekend and into Monday.
MARINE...
A Small Craft Advisory has been hoisted for later today and on
into Wednesday for the outer coastal waters as increasing
wrly/nwrly flow develops behind the low/sfc front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 48 61 39 / 90 40 10 10
LCH 74 50 63 42 / 70 10 0 0
LFT 75 52 62 40 / 70 40 10 0
BPT 74 48 64 43 / 70 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 4 PM this afternoon to noon CST
Wednesday for GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION until 4 PM CST this afternoon for
GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION from 4 PM CST this afternoon
through Wednesday morning for GMZ450-452-455.
&&
PUBLIC...23Hazardous weather outlook, Feb 14, 5:50 AM CST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 550 AM CST Tue Feb 14 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 550 AM CST Tue Feb 14 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight An upper-level storm system moving eastward across Texas today will help pull a surface low and an attendant warm front northeastward into Southeast Texas and Central Louisiana through this evening. Showers and a few thunderstorms will move into the area later this morning...with thunderstorm activity expanding in coverage into the afternoon hours as the precipitation spreads eastward across the remainder of the forecast area. A few of the storms could reach severe limits, primarily over Southeast Texas, with the main threat being a few tornadoes...although damaging wind gusts and large hail will also be possible. Heavy rainfall will also be likely, especially across interior Southeast Texas and Central Louisiana...with average rainfall amounts running up to 2 inches. All rainfall will end from west to east late today and tonight as a cold front sweeps through the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier and cooler weather can be expected for mid-week as high pressure builds over the region. Another storm system is expected to move out of Mexico and into the western Gulf States for Friday, leading to another round of showers and maybe a few storms. Quiet weather is in store for the weekend before another storm system delivers showers and thunderstorms for Monday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required. GMZ430-432-435-450-452-455-470-472-475-151200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 550 AM CST Tue Feb 14 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the coastal waters beyond 20 nautical miles beginning late this afternoon as increasing westerly, then northerly winds are expected behind the low and cold front. In addition, strong thunderstorms will be possible over the northwest Gulf of Mexico today...with locally higher wind gusts, rough seas and severely reduced visibilities possible in vicinity of the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and seas will relax by Wednesday afternoon...then no hazardous weather conditions are expected thereafter. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 25
In the hours before
Special weather statement, Feb 14, 10:18 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1018 AM CST TUE FEB 14 2017
TXZ180-201-259-141715-
Hardin TX-Northern Jasper TX-Tyler TX-
1018 AM CST TUE FEB 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN HARDIN AND
NORTHWESTERN JASPER COUNTIES UNTIL 1115 AM CST...
At 1017 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chester to near Thicket.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Woodville, Colmesneil, Chester, Ebenezer, Fred, Rockland, Wildwood,
Warren, Town Bluff, Thicket, Caney Head, Votaw, Honey Island,
Spurger, Village Mills, Ivanhoe, Sam Rayburn Dam and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
A tornado watch remains in effect until 300 PM CST for southeastern
Texas.
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3112 9404 3045 9418 3025 9465 3049 9473
TIME...MOT...LOC 1617Z 238DEG 31KT 3101 9454 3033 9468
13Special weather statement, Feb 14, 10:40 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1040 AM CST TUE FEB 14 2017
TXZ201-215-141715-
Jefferson TX-Hardin TX-
1040 AM CST TUE FEB 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
SOUTHERN HARDIN COUNTIES UNTIL 1115 AM CST...
At 1039 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Saratoga to 7 miles south of Anahuac.
Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Silsbee, Kountze, Sour Lake, Nome, Saratoga, Hamshire,
Bevil Oaks, China, Batson and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lake Charles.
&&
A tornado watch remains in effect until 300 PM CST for southeastern
Texas.
LAT...LON 3045 9418 2981 9429 2981 9436 2989 9436
2989 9444 3011 9445 3011 9460 3025 9465
TIME...MOT...LOC 1639Z 228DEG 37KT 3035 9450 2966 9464
13Special weather statement, Feb 14, 11:18 AM CST, 3 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1118 AM CST TUE FEB 14 2017 TXZ180-201-259-260-141800- Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX- 1118 AM CST TUE FEB 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTHWESTERN NEWTON...NORTHWESTERN HARDIN AND NORTHEASTERN JASPER COUNTIES UNTIL NOON CST... At 1118 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles north of Town Bluff to near Honey Island. Movement was northeast at 55 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Jasper, Fred, Wildwood, Warren, Town Bluff, Browndell, Caney Head, Magnolia Springs, Mt. Union, Spurger, Roganville, Harrisburg, Village Mills and Hillister. A tornado watch remains in effect until 300 PM CST for southeastern Texas. LAT...LON 3114 9400 3116 9377 3057 9395 3034 9466 TIME...MOT...LOC 1718Z 215DEG 49KT 3090 9420 3044 9450 Brazzell
Special weather statement, Feb 14, 11:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1121 AM CST TUE FEB 14 2017
LAZ073-TXZ215-141815-
West Cameron LA-Jefferson TX-
1121 AM CST TUE FEB 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON PARISH IN
SOUTHWESTERN LOUISIANA AND SOUTHERN JEFFERSON COUNTIES UNTIL 1215 PM
CST...
At 1121 AM CST, Doppler radar was tracking a strong thunderstorm near
High Island, or 15 miles south of Hamshire, moving northeast at 55
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Arthur, Sabine Pass, Johnsons Bayou and Sea Rim State Park.
A tornado watch remains in effect until 300 PM CST for southwestern
Louisiana...and southeastern Texas.
LAT...LON 2972 9435 2997 9386 2998 9379 3004 9374
3005 9369 2978 9360 2970 9384 2973 9385
2973 9387 2970 9385 2968 9390 2968 9400
2967 9406 2956 9436
TIME...MOT...LOC 1721Z 240DEG 49KT 2964 9433
BrazzellThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:50 AM CST | Small Craft Advisory | LCH | 31 hr | |
| Feb 14, 11:15 AM CST | Special Marine Warning | LCH | 90 min | |
| Feb 14, 1:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 14, 2:01 PM CST | Special Marine Warning | LCH | 119 min | |
| Feb 14, 3:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 14, 4:14 PM CST | Special Marine Warning | LCH | 91 min | |
| Feb 14, 5:43 PM CST | Special Marine Warning | LCH | 92 min | |
| Feb 14, 10:18 AM CST | Special Weather Statement | LCH | Tyler | 57 min |
| Feb 14, 10:40 AM CST | Special Weather Statement | LCH | Hardin | 35 min |
| Feb 14, 11:18 AM CST | Special Weather Statement | LCH | Jasper | 42 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.